We present a 72-year-old female patient who developed a change in consciousness, cold sweats, shock, and rigidity soon after increasing the dose of paroxetine, a selective serotonin reuptake inhibitor (SSRI). The creatine kinase, brain computed tomography (CT), and other laboratory survey results were unremarkable. The syndrome disappeared within 24 hours after supportive care. The clinical presentation was compatible with serotonin syndrome, a more frequently encountered complication after the widespread use of SSRIs. Serotonin syndrome is characterized by various combinations of changes of mentality, autonomic instability, and neuromuscular abnormalities. Heightened awareness of this potentially fatal complication in patients taking serotonergic drugs is necessary for correct diagnosis and management.
|頁（從 - 到）||234-237|
|期刊||Acta Neurologica Taiwanica|
|出版狀態||已發佈 - 1999|
ASJC Scopus subject areas